The Annals of Statistics
- Ann. Statist.
- Volume 27, Number 2 (1999), 514-535.
Asymptotic normality of the maximum likelihood estimator in state space models
State space models is a very general class of time series models capable of modelling dependent observations in a natural and interpretable way. Inference in such models has been studied by Bickel, Ritov and Rydén, who consider hidden Markov models, which are special kinds of state space models, and prove that the maximum likelihood estimator is asymptotically normal under mild regularity conditions. In this paper we generalize the results of Bickel, Ritov and Rydén to state space models, where the latent process is a continuous state Markov chain satisfying regularity conditions, which are fulfilled if the latent process takes values in a compact space.
Ann. Statist., Volume 27, Number 2 (1999), 514-535.
First available in Project Euclid: 5 April 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Jensen, Jens Ledet; Petersen, Niels Væver. Asymptotic normality of the maximum likelihood estimator in state space models. Ann. Statist. 27 (1999), no. 2, 514--535. doi:10.1214/aos/1018031205. https://projecteuclid.org/euclid.aos/1018031205